MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V442QR-30
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the single use mechanical lithotriptor distal tip for passing guidewire was torn.The issue occurred during lithotripsy performed for a therapeutic endoscopic retrograde cholangiopancreatography (ercp).The procedure was completed using the same set of equipment.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for inspection, and the reportable malfunction was confirmed.Based on the investigation results, inspection of the fracture surface of the low-strength guide wire distal end revealed layered resin solidification and the presence of welds.When the fracture surface of the guidewire tip with low strength was checked, the resin solidified in layers, resulting in welds.Brittle fractures originated at the welds, making the guide wire distal end more susceptible to tearing.This suggests a molding defect in the guide wire distal end, indicating that it was not molded under optimal processing conditions.Brittle fracture was occurring starting from the weld, and the guidewire tip was prone to tearing.It was found that the guidewire tip was defective and could not be molded under optimal processing conditions.The instruction manual contains a warning to the user regarding this event.(drawing number:gk5911, revision number : 23) as a result of checking the instruction manual, the following description related to this event was found.> of the contents of the < instruction manual (fig.No.: gk5911, revision no.: 23) when using the guide wire, insert the instrument with its distal tip in parallel with the guide wire while holding the distal tip as shown in figure 4.20.Be careful not to forcibly insert the instrument with a sharp angle between the distal tip and the guide wire as shown in figure 4.21.This may damage the distal tip.When using a guidewire, insert this product into the forceps plug of the endoscope while holding the tip as shown in figure 4.20 and aligning the tip with the guidewire.As shown in fig.4.21, do not insert the tip at a large angle between the guide wire.Doing so may damage the guidewire tip and prevent insertion along the guidewire.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20129660
Report Number9614641-2024-01763
Device Sequence Number14259638
Product Code LQC
UDI-Device Identifier04953170218422
UDI-Public04953170218422
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS2EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V442QR-30
Device Lot Number41K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSJ VENTY OR VISIGLIDE2, 0.025 INCH; TJF-Q290V
Patient SexUnknown